MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 108-L-6550C
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Patient underwent tlifspinal fusion surgery at l2-l5 on (b)(6) 2023.On (b)(6) 2024 it was reported that the right l5 bone screw was fractured.There is no plan to revise the patient.
 
Additional Manufacturer Narrative
There is no plan for revision surgery and the device remains in situ.The device was not returned and was not available for evaluation.Image confirming the event was received depicting the fracture at mid shank.Lot number was not provided.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, the proud placement of the screw, the degree of pseudarthrosis, patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported.) these factors dictate the longevity of the implant.Root cause or specific failure mode cannot be determined.

Brand Name
OVERWATCH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer (Section G)
SPINAL ELEMENTS
3115 melrose dr
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key18980377
Report Number3004893332-2024-00005
Device Sequence Number15095879
Product Code NKB
UDI-Device Identifier00840916131388
UDI-Public00840916131388
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number108-L-6550C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale